Alert archive / Virginia / Wind Advisories in 2012

Wind Advisory 7, NWS Baltimore/Washington

February 25, 201211 counties in Maryland; 8 counties in West Virginia; 28 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Feb 25, 2012, 12:08 AM EST for 11 counties in Maryland; 8 counties in West Virginia; 28 counties in Virginia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 12:08 AM EST (05:08 UTC)
Expired
Feb 25, 2012, 3:00 AM EST
In force
3 hr
Issued by
NWS Baltimore/Washington
All 47 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -494 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
133 kt
0-1 km storm-relative helicity
-494 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS71 KLWX 250508
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 AM EST SAT FEB 25 2012

DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031-
036>040-042-050>057-501>504-WVZ050>053-055-501>506-250800-
/O.EXP.KLWX.WI.Y.0006.000000T0000Z-120225T0500Z/
/O.NEW.KLWX.WI.Y.0007.120225T0508Z-120225T0800Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
1208 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST EARLY
THIS MORNING.

* TIMING...OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
  EARLY TONIGHT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
874 
WWUS71 KLWX 250752
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM TODAY...

DCZ001-MDZ003>007-009>011-013-014-018-501-502-VAZ025>031-036>040-
042-053-054-501-503-504-WVZ050>053-055-501>506-251600-
/O.EXP.KLWX.WI.Y.0007.000000T0000Z-120225T0800Z/
/O.NEW.KLWX.WI.Y.0008.120225T1300Z-120225T2300Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CALVERT-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-
MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON...HIGHTOWN...MONTEREY...
MARTINSBURG...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
252 AM EST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 6 PM EST THIS EVENING.

* TIMING...OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
  THROUGH THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ016-017-VAZ050>052-055>057-502-250900-
/O.EXP.KLWX.WI.Y.0007.000000T0000Z-120225T0800Z/
CHARLES-ST. MARYS-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-SPOTSYLVANIA-
KING GEORGE-SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...CULPEPER...
MANASSAS...MANASSAS PARK...FREDERICKSBURG
252 AM EST SAT FEB 25 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING...

WIND GUSTS ARE EXPECTED TO REMAIN BELOW 45 MPH THROUGH THIS 
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:54 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 24, 8:54 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 PM EST FRI FEB 24 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE CHESAPEAKE BAY TONIGHT...WITH
GUSTY WINDS ACROSS THE MID-ATLANTIC IN ITS WAKE.  HIGH PRESSURE
BUILDS INTO THE AREA FOR THE WEEKEND. THE HIGH WILL MOVE OFF THE
COAST MONDAY. A STORM SYSTEM MAY IMPACT THE AREA DURING THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 1Z...CDFNT PASSG ACRS I95 CORRIDOR. BEHIND IN...WIND GUSTS
AOA 40 KTS OCCURRING...ESPECIALLY ACRS NRN MD/ERN WV...AND WIND
ADZY IN EFFECT FOR CWA UNTIL 5Z. STILL CHC THIS MAY NEED TO BE
XPNDD TEMPORALLY...BUT BEST PRES SURGE WILL BE E OF CWA AFTER
MIDNIGHT AND MIXING WILL BE NEARING DIURNAL MINIMUM.

PCPN ASSOCIATED WITH FRONT HAS MOVED INTO ATLC...BUT UPSLOPE
ENHANCED SHWRS IN ASSOCIATION WITH GREAT LAKES CNTRD UPR LOPRES
IMPACTING APLCNS. THIS ACTIVITY IS TRANSITIONING TO SNSH ACRS
WV...AND SN LIKELY BEGINNING ALONG WRN SLOPES OF ALLEGHENY
HIGHLANDS...AS TEMPS NOW IN 30S. TEMPS DROP BELOW FRZG BY MIDNIGHT
WHEN ACCUMULATING SNOW SHUD BEGIN IN FAVORED UPSLOPE AREAS. WAS
CONFIDENT ENUF IN AOA 3 IN SNFL ACRS WRN MINERAL...GRANT...AND
PENDLETON BY NOON SAT TO HOIST ADZY...AND ALLEGHENY/HIGHLAND
LIKELY TO STILL RECEIVE 1-2 IN DURG THE PERIOD.

E OF ALLEGHENY FRONT...DWNSLPG FLOW SHUD SCOUR AWAY MOST
MEASURABLE PCPN. KLWX SHOWING SOME RETURNS ACRS NRN SHENANDOAH VLY
AND ADJACENT HIGHLANDS...SO SOME SPRINKLES AND LATER FLURRIES CANT
BE RULED OUT. LACK OF RADIATIONAL COOLG OVNGT SHUD KEEP MINIMA
OUTSIDE OF HIGHLANDS IN M30S-L40S...DESPITE CAA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SNSH SHOULD CONT ALONG AND W OF ALLEGHENY FRONT INTO TMW
AFTN...WITH GRADUALLY DECREASING INTENSITY AS DRIER AIR MOVES IN
AND UPR LOPRES/TROF AXIS PASS E OF RGN. DEPENDING ON OVNGT SNOW
AMOUNTS...ADZY MAY NEED TO BE PROLONGED INTO AFTN.

TIGHT PRES GRADIENT WILL SUPPORT WNW WIND GUSTS TO 35 KTS OR
SO...AND PTNL FOR ADZY CRITERIA WIND GUSTS CONTS. SEE FIRE WX
SECTION BELOW FOR INFORMATION ON EFFECTS OF COMBINED WINDS AND DRY
CONDS. PREV DISCUSSION FOLLOWS...

MUCH COOLER TEMPS SATURDAY UNDER STRONG CAA. HIGHS RANGE FROM THE
LOW 30S OVER THE POTOMAC HIGHLANDS TO THE LOW 50S ALONG AND EAST OF
THE 95 CORRIDOR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIPRES WILL BUILD INTO THE REGION SAT NGT AND SUN. UPSLOPE SNOW
SHOWERS WILL QUICKLY END SAT EVE WITH HEIGHT OF THE SUBSIDENCE
INVERSION CRASHING. BREEZY WINDS WILL ALSO DIMINISH DURING THE EVE
AS HIPRES SETTLES OVER THE REGION. MIN TEMPS WILL RANGE FROM THE
UPPER TEENS ALONG THE ALLEGHENY FRONT TO LOW 30S IN THE CITIES AND
ALONG THE WRN SHORE OF THE MD CHSPK BAY. MAX TEMPS SUN WILL BE NEAR
CLIMO /UPPER 40S TO NEAR 50F/.

HIPRES WILL REMAIN OVER THE MID-ATLANTIC REGION THRU ERY NEXT
WEEK. ALOFT...RIDGING WILL AMPLIFY OVER THE SERN STATES DURING
THIS TIME. W-SWLY RETURN FLOW ON THE NERN PERIPHERY OF THE RIDGE
WILL ADVECT SLIGHTLY WARMER TEMPS INTO THE MID-ATLANTIC REGION.
MAX TEMPS IN THE UPPER 50S-LOW 60S EXPECTED THRU MIDWEEK. NEXT
CHANCE FOR PRECIP WILL BE LATE TUE INTO WED AS A COLD FRONT
APPROACHES FROM THE WEST. WITH THE CWA SITUATED ON THE WARM SIDE
OF THE LOW TRACK...PTYPE WILL BE LIQUID.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
FROPA NOW THRU ALL BUT BALT AREA TERMINALS...WHERE IT IS IMMINENT.
BEHIND FRONT...WNW GUSTING TO AROUND 40KTS XPCD UNTIL
MIDNIGHT...WITH GTS AOA 30 KTS FCST THEREAFTER. AFTER SUBSIDING A
BIT DURG THE ERY MRNG AS PRES GRADIENT RESPONSIBLE FOR HIGH WINDS
EXITS TO THE E...DIURNAL MIXING SHUD KICK IN AND AGAIN SUPPORT
GUSTS TO AROUND 35 KTS DURG AFTN.

PCPN/VSBY/CIG RESTRICTIONS HAVE EXITED E OF RGN...AND VFR CONDS
FCST THRU TMW. SCT/BKN 4-7KT SC XPCD.

VFR CONDS CONT INTO ERY NEXT WEEK.

WINDS WILL GRADUALLY DIMINISH SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH TO
EXTEND THE SCA THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS
HIPRES SETTLES OVER THE AREA.

&&

.MARINE...
AT 1Z...CDFNT PASSG ACRS TIDAL POTOMAC AND APPROACHING MD
CHESAPEAKE BAY. BEHIND IT...GALES WILL COMMENCE...WITH GUSTS IN
EXCESS OF 40 KTS PSBL OVNGT. WINDS WILL BE SLOW TO SUBSIDE TMW AS
TIGHT PRES GRADIENT BTWN DEPARTING BUT STRENGTHENING LOPRES AND
HIPRES BUILDING IN CONTS. WNW GUSTS OF 30-35 LIKELY TO PERSIST
THRU TMW...SO GALE WRNG XTDD THRU SAT.

WINDS WILL GRADUALLY DIMINISH SAT NGT /20-30 KT IN THE ERY
EVE...DECREASING TO 15-20 KT OVNGT/. GUSTS STILL HIGH ENOUGH FOR SCA
THRU SAT NGT. LGT WINDS SUN INTO ERY NEXT WEEK AS HIPRES SETTLES
OVER THE AREA.

&&

.FIRE WEATHER...
SUSTAINED WNW WINDS OF 20 TO 30 MPH WITH GUSTS OVR MPH XPCD ACRS
MUCH OF MID-ATLC. IN ADDITION...WITH TEMPS RISING TO NEAR 50F AND
DEWPOINTS IN TEENS...RELATIVE HUMIDITY VALUES THRU MUCH OF THE DAY
SHUD BE AOB 25 PERCENT...PARTICULARLY ACRS MD IN VICINITY OF AND
SOUTH OF URBRAN CORRIDOR AS WELL AS NRN AND CNTRL VA. THUS BOTH
WINDS AND RH SHUD MEET CRITERIA FOR CONDS CONDUCTIVE FOR THE
SPREAD OF WILDFIRES. FUEL MOISTURES TDA WHERE AOA 10 PERCENT BUT
ARE FORECAST TO DROP BELOW 8 PERCENT ACRS MUCH OF RGN TMW. A RED
FLAG WRNG MAY BE REQUIRED TMW FOR PORTIONS OF RGN.

&&

.EQUIPMENT...

KLWX WSR-88D RADAR IS IN THE PROCESS OF BEING TESTED W/ DUAL POL
TECHNOLOGY. SEE PRODUCT /WBCPNSLWX/ FOR DETAILS...OR REFER TO
WWW.WEATHER.GOV/LWX/DUALPOL_UPGRADE.PHP FOR ADDITIONAL INFORMATION.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-
     009>011-013-014-016>018-501-502.
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-
     036>040-042-050>057-501>504.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-055-
     501>506.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
     SATURDAY FOR WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM EST SUNDAY FOR
     ANZ530>534-537-539>543.
     GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ530>543.
     SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 2 AM EST SUNDAY FOR
     ANZ535-536-538.

&&

SYNOPSIS...JRK/KONARIK/WOODY!
NEAR TERM...KONARIK
SHORT TERM...JRK/KONARIK/WOODY!
LONG TERM...JRK
AVIATION...JRK/KONARIK
MARINE...JRK/KONARIK
FIRE WEATHER...KONARIK
EQUIPMENT...JRK/KONARIK/WOODY!
Hazardous weather outlook, Feb 24, 7:47 PM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
747 PM EST FRI FEB 24 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
747 PM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR THE WATERS THROUGH TONIGHT.

A WIND ADVISORY IS IN EFFECT THIS EVENING UNTIL MIDNIGHT FOR THE
OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY POSE AN ENHANCED THREAT
FOR THE SPREAD OF WILDFIRES SATURDAY.

A GALE WARNING HAS BEEN ISSUED SATURDAY FOR THE WATERS. A SMALL
CRAFT ADVISORY IN EFFECT FOR THE WATERS SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT PLEASE RELAY DAMAGING
WIND REPORTS TO THE NATIONAL WEATHER SERVICE OR YOUR REGIONAL SUB
NET.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-251115-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
747 PM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY HAS BEEN ISSUED TONIGHT FOR WESTERN
PENDLETON...GRANT...AND MINERAL COUNTIES. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR DETAILS.

A WIND ADVISORY IS IN EFFECT THIS EVENING UNTIL MIDNIGHT. PLEASE
REFER TO THE LATEST HAZARD MESSAGE /WBCNPWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY IS IN EFFECT SATURDAY MORNING FOR
WESTERN PENDLETON...GRANT...AND MINERAL COUNTIES.

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA SATURDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITY EAST OF THE ALLEGHENY
HIGHLANDS MAY POSE AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT PLEASE RELAY SNOWFALL OR DAMAGING
WIND REPORTS TO THE NATIONAL WEATHER SERVICE OR YOUR REGIONAL SUB NET.

KONARIK

In the hours before

Local storm report, Feb 24, 8:06 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
806 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     NON-TSTM WND GST 2 SW FLINT              39.65N  77.47W
02/24/2012  M63 MPH          FREDERICK          MD   AWOS

&&

EVENT NUMBER LWX1200005

HAS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:52 AM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Frederick and 3 more15 hr
Feb 25, 6:01 PM ESTGale WarningLWX3 hr
Feb 25, 6:01 PM ESTSmall Craft AdvisoryLWX14 hr

Nearby

Wind Advisories in Virginia, 2012Wind Advisories in Maryland, 2012Wind Advisories in West Virginia, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.